MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that while troubleshooting a barcode label printer on the atellica sample handler prime, the customer observed a spark when reconnecting the printer power cord.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse straightened the plug in the barcode printer and secured the power connection.The cse powered up the barcode printer, tested it, and determined it was operational.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that the barcode printer of the atellica sample handler prime stopped printing and the customer was unable to print a barcode.As a result, the customer unplugged the printer.When the customer attempted to reconnect the printer, the customer reportedly observed a spark.There are no known reports of flames, smoke, nor adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2024-00148 on 03-jul-2024.Additional information (03-jul-2024): siemens further evaluated the event and determined that the operator observed a spark while reconnecting the power cord to power on the printer because the operator forced the power cord in, caused one of the blades to bend, and triggered a spark.Additionally, the power cord could not be fully seated in the receptacle.As mentioned in the initial report, the cse addressed this event by straightening the plug and powering on the printer.Based on the evaluation, siemens concluded that a use error contributed to the event.The investigation findings and investigation conclusions codes in section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd.
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
emmanuella makridakis
siemens healthcare diagnostics
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key19671072
Report Number2432235-2024-00148
Device Sequence Number3176104
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public630414002439
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown